Alert archive / Texas / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 113, NWS San Angelo, TX

May 26, 1998Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 1998, 10:58 PM CDT for Brown County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 1998, 10:58 PM CDT (03:58 UTC)
Expired
May 27, 1998, 12:00 AM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
May 26, 11:27 PM CDTHail 0.75Brownwood, TX
May 26, 11:45 PM CDTThunderstorm WindLake Brownwood, TXA roof was blown off a barn

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 10:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1998-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1998-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 270358 RRA
SVRSJT
TXC049-270500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1058 PM CDT TUE MAY 26 1998

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL MIDNIGHT CDT

* AT 1055 PM CDT... DOPPLER RADAR AT MORAN INDICATED A SEVERE
  THUNDERSTORM 12 MILES NORTHWEST OF BROWNWOOD OR 3 MILES WEST OF
  LAKE SHORE MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE SHORE AT 1105 PM CDT
  GROVESNER AT 1105 PM CDT
  BROWNWOOD AT 1120 PM CDT

THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS.

AM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:21 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 26, 9:21 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
921 PM CDT TUE MAY 26 1998

AREA FORECAST DISCUSSION WILL NOT BE ISSUED TONIGHT DUE TO PRESS OF
SEVERE WEATHER.
01

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:06 PM CDTSevere Thunderstorm WarningSJTCoke64 min
May 26, 7:39 PM CDTSevere Thunderstorm WarningSJTSterling61 min
May 26, 7:42 PM CDTSevere Thunderstorm WarningSJTRunnels63 min
May 26, 8:00 PM CDTTornado WarningSJTTom Green60 min
May 26, 8:06 PM CDTFlash Flood WarningSJTRunnels3 hr
May 26, 8:15 PM CDTTornado WarningSJTConcho, Tom Green80 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningSJTTom Green91 min
May 26, 8:26 PM CDTSevere Thunderstorm WarningSJTColeman64 min
May 26, 8:30 PM CDTSevere Thunderstorm WarningSJTSterling65 min
May 26, 8:40 PM CDTSevere Thunderstorm WarningSJTMitchell80 min
May 26, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels65 min
May 26, 8:50 PM CDTFlash Flood WarningSJTMitchell, Sterling3 hr
May 26, 9:05 PM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green4 hr
May 26, 9:28 PM CDTTornado WarningSJTConcho, Runnels, Tom Green62 min
May 26, 9:31 PM CDTSevere Thunderstorm WarningSJTSterling64 min
May 26, 9:32 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman63 min
May 26, 9:35 PM CDTSevere Thunderstorm WarningSJTFisher65 min
May 26, 9:45 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
May 26, 9:51 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green79 min
May 26, 9:59 PM CDTSevere Thunderstorm WarningSJTBrown61 min
May 26, 10:14 PM CDTTornado WarningSJTIrion66 min
May 26, 10:20 PM CDTSevere Thunderstorm WarningSJTCoke80 min
May 26, 10:20 PM CDTSevere Thunderstorm WarningSJTColeman65 min
May 26, 10:29 PM CDTFlash Flood WarningSJTColeman4 hr
May 26, 10:29 PM CDTSevere Thunderstorm WarningSJTSchleicher96 min
May 26, 10:34 PM CDTSevere Thunderstorm WarningSJTConcho96 min
May 26, 10:40 PM CDTSevere Thunderstorm WarningSJTCrockett80 min
May 26, 11:04 PM CDTSevere Thunderstorm WarningSJTTom Green66 min
May 26, 11:13 PM CDTFlash Flood WarningSJTTom Green112 min
May 26, 11:18 PM CDTFlash Flood WarningSJTCrockett3 hr
May 26, 11:46 PM CDTFlash Flood WarningSJTBrown3 hr
May 26, 11:56 PM CDTSevere Thunderstorm WarningSJTCrockett64 min
May 27, 12:09 AM CDTTornado WarningSJTCrockett61 min
May 27, 12:21 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
May 27, 12:27 AM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba63 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningSJTSutton62 min

Nearby

Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.